MAUDE Adverse Event Report: MAQUET CRITICAL CARE AB FLOW-I C20 ANESTHESIA SYSTEM; GAS-MACHINE, ANESTHESIA

MAQUET CRITICAL CARE AB FLOW-I C20 ANESTHESIA SYSTEM; GAS-MACHINE, ANESTHESIA
Model Number 6888520
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/28/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that during start of treatment, the anesthesia system stopped working.The emergency ventilation was not functioning either according to the user.The patient passed away.Manufacturer's reference #: (b)(4).
 
Event or Problem Description
(b)(4).
 
Additional Manufacturer Narrative
The investigation of this complaint has been completed.The anesthesia system was tested after the event by the field service engineer.The system checkout was performed with the same breathing circuit used at the time of the event and it passed successfully without any deviations.The built in emergency ventilation system was also tested and it was found working properly.No parts were replaced.The system device logs were sent for evaluation.No further information about the patient has been shared by the user facility.The evaluation of the received device logs shows that the last successful system checkout was performed in the evening on the day before the event and thereafter one treatment period was performed.No new system checkout or leakage check were performed prior to start of the actual treatment in which the reported event occurred.The actual treatment was started in manual ventilation in adult patient category.The apl (adjustable pressure limit) was set to sp.With the apl set to sp, the manual breathing bag fills slowly up to 2 cmh2o apl pressure and the patient can breathe spontaneously.The logs show no signs of co2 trace from patient nor any difference in inspired/expired o2 values.This indicates that the sampling line was not connected or that the patient had still not been connected to the system.The inspiratory and expiratory volumes were stable.Approximately two minutes after start, the system was set to automatic ventilation in volume control with the tidal volume set to 500 ml, the respiratory rate set to 12 b/min and peep set to 5 cmh2o.According to the logs the airway pressure and respiratory rate increased, and the expiratory volume decreased.Alarms for respiratory rate high, expiratory minute volume low and leakage, indicating a leakage, were immediately generated.These alarms were followed by alarms for airway pressure high and fio2 low.The logs still not showed any signs of co2 trace from patient nor any difference in inspired/expired o2 values.(after two minutes in volume control, the agc (automatic gas control) was activated, but the system ended the agc and switched back to mgc due to too low etco2 and fico2 difference.) after three minutes in volume control the system was set to manual ventilation.The apl was increased in steps up to 80 cmh2o, the o2 flush was pressed, and then the apl was decreased to 49 cmh2o.The measured inspiratory and expiratory tidal volumes were low.No further changes were performed during the last one and a half minute until the system was shutdown (the built in emergency ventilation was activated).The system was booted one and a half hour later and a successful system checkout was performed.The technical log has no entries during this date, which indicate the absence of technical malfunctions in the system.The evaluation of the logs confirms issues during the treatment.The alarms generated indicate that there was a leakage situation.There is nothing in the logs to indicate that the leakage was caused by a system malfunction at the time of the event.The system tried to deliver flow and pressure according to settings and detected and generated alarms for the current situation.Our conclusion, based on the investigation by the field service engineer and the evaluation of the logs, is that there were no system malfunctions at the time of the event.The root cause of the reported event has not been conclusively determined.

Brand Name
FLOW-I C20 ANESTHESIA SYSTEM
Common Device Name
GAS-MACHINE, ANESTHESIA
Manufacturer (Section D)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer (Section G)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer Contact
caroline kabbabe
roentgenvagen 2
solna 
MDR Report Key25044441
Report Number3013876692-2026-00062
Device Sequence Number10457887
Product Code BSZ
UDI-Device Identifier07325710010617
UDI-Public(01)07325710010617(11)241011
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Importer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/21/2026
Report Date (Section F) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6888520
Device Catalogue Number6888520
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/05/2026
Device Age18 MO
Date Report to Manufacturer05/21/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/05/2026
Initial Report FDA Received Date04/30/2026
Supplement Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2024
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown
Date Report Sent to FDA05/21/2026